Alert archive / Texas / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 2, NWS Lubbock, TX

April 8, 20154 counties in Texas

NWS Lubbock, TX issued this severe thunderstorm warning at Apr 8, 2015, 7:08 PM CDT for 4 counties in Texas. It was in force for 37 min. 6 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 8, 2015, 7:08 PM CDT (00:08 UTC)
Expired
Apr 8, 2015, 7:45 PM CDT
In force
37 min
Issued by
NWS Lubbock, TX
Area
Storm-based polygon
Hail
0.75 in
Wind
80.0 mph

Counties Hockley County, TX, Lubbock County, TX, Lynn County, TX, Terry County, TX

The radar

The Lubbock radar (KLBB), 51 km from the middle of the area, began a volume at 00:10 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 8, 7:10 PM CDTTSTM WND GST 596 Ssw Wolfforth, TXREPORTED BY WEST TEXAS MESONET.
Apr 8, 7:11 PM CDTTSTM WND GST 62Reese Center, TXREPORTED BY WEST TEXAS MESONET.
Apr 8, 7:16 PM CDTTSTM WND GST 764 Ssw Lubbock, TXOBSERVED BY WIND SENSOR AT NWS OFFICE.
Apr 8, 7:20 PM CDTTSTM WND GST 633 Wnw Lubbock, TXREPORTED BY WEST TEXAS MESONET.
Apr 8, 7:30 PM CDTTSTM WND GST 60Tahoka, TXREPORTED BY LYNN COUNTY SHERIFFS OFFICE.
Apr 8, 7:30 PM CDTHAIL 0.75Tahoka, TXREPORTED BY LYNN COUNTY SHERIFFS OFFICE.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 5 storm reports to this severe thunderstorm warning; the first came 2 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Midland Regional, TX (KMAF), launched 00:00Z, 0.1 hours before the alert went out and 150 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Midland Regional, TX at 00:00Z on 2015-04-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1075 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Midland Regional, TX at 00:00Z on 2015-04-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 177 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1075 J/kg
Mixed-layer CIN
-122 J/kg
Mixed-layer LCL
2257 m above ground
0-6 km bulk shear
57 kt
0-1 km storm-relative helicity
177 m²/s²
0-3 km storm-relative helicity
136 m²/s²
Significant tornado parameter
0.0
Supercell composite
5.7

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

712 
WUUS54 KLUB 090008
SVRLUB
TXC219-303-305-445-090045-
/O.NEW.KLUB.SV.W.0002.150409T0008Z-150409T0045Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LUBBOCK TX
708 PM CDT WED APR 8 2015

THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EASTERN HOCKLEY COUNTY IN NORTHWESTERN TEXAS...
  TERRY COUNTY IN NORTHWESTERN TEXAS...
  LUBBOCK COUNTY IN NORTHWESTERN TEXAS...
  LYNN COUNTY IN NORTHWESTERN TEXAS...

* UNTIL 745 PM CDT

* AT 706 PM CDT...A LINE OF SEVERE THUNDERSTORMS WERE LOCATED NEAR 
  REESE CENTER...OR 12 MILES WEST OF LUBBOCK TO 10 MIELS 
  SOUTH OF BROWNFIELD...MOVING EAST AT 35 MPH.

  HAZARD...80 MPH WIND GUSTS. 

  SOURCE...RADAR INDICATED. 

  IMPACT...MOBILE HOMES MAY BE DAMAGED. FLYING DEBRIS WILL           
  BE DANGEROUS TO PEOPLE AND ANIMALS. EXPECT CONSIDERABLE            
  DAMAGE TO ROOFS...WINDOWS AND VEHICLES. TREE DAMAGE AND POWER 
  OUTAGES ARE POSSIBLE. 

* LOCATIONS IMPACTED INCLUDE...
  LUBBOCK...LEVELLAND...BROWNFIELD...TAHOKA...WOLFFORTH...
  SHALLOWATER...IDALOU...O'DONNELL...WOODROW...
  LUBBOCK SOUTH PLAINS MALL...REESE CENTER... DOWNTOWN LUBBOCK...
  NEW MOORE...NEW DEAL... MEADOW AND WILSON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

WIND DAMAGE WITH THIS STORM WILL OCCUR BEFORE ANY RAIN OR LIGHTNING.
DO NOT WAIT FOR THE SOUND OF THUNDER BEFORE TAKING COVER. SEEK
SHELTER IMMEDIATELY INSIDE A STURDY STRUCTURE AND STAY AWAY FROM
WINDOWS.

&&

LAT...LON 3296 10252 3377 10227 3382 10167 3296 10177
TIME...MOT...LOC 0006Z 255DEG 32KT 3357 10209 

HAIL...<.75IN
WIND...80MPH
 
$$
3 follow-up statements
896 
WWUS54 KLUB 090018
SVSLUB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LUBBOCK TX
718 PM CDT WED APR 8 2015

TXC219-303-305-445-090045-
/O.CON.KLUB.SV.W.0002.000000T0000Z-150409T0045Z/
HOCKLEY TX-TERRY TX-LUBBOCK TX-LYNN TX-
718 PM CDT WED APR 8 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 745 PM CDT
FOR EASTERN HOCKLEY...EASTERN TERRY...LUBBOCK AND LYNN COUNTIES...

AT 714 PM CDT...A LINE OF SEVERE THUNDERSTORMS WERE LOCATED FROM 
NEAR REESE CENTER TO 5 MILES WEST OF O'DONNELL...MOVING EAST AT 50 
MPH.

HAZARD...80 MPH WIND GUSTS AND PENNY SIZE HAIL. 

SOURCE...WIND GUSTS UP TO 76 MPH HAVE BEEN MEASURED BY WEATHER 
 STATIONS IN THE WARNING AREA. 

IMPACT...MOBILE HOMES WILL BE DAMAGED. FLYING DEBRIS WILL BE         
 DANGEROUS TO PEOPLE AND ANIMALS. EXPECT CONSIDERABLE DAMAGE         
 TO ROOFS...WINDOWS AND VEHICLES. TREE DAMAGE AND POWER OUTAGES ARE  
 LIKELY. BLOWING DUST WILL REDUCE VISIBILITIES TO A QUARTER MILE OR 
 LESS FOR A TIME.

LOCATIONS IMPACTED INCLUDE...
LUBBOCK...BROWNFIELD...TAHOKA...WOLFFORTH...SHALLOWATER...IDALOU...
O'DONNELL...WOODROW...SLIDE...LUBBOCK SOUTH PLAINS MALL...REESE
CENTER...DOWNTOWN LUBBOCK...NEW MOORE...LUBBOCK INTERNATIONAL
AIRPORT...TEXAS TECH UNIVERSITY...NEW DEAL...MEADOW...WILSON...SMYER
AND ROPESVILLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

WIND DAMAGE WITH THIS STORM WILL OCCUR BEFORE ANY RAIN OR LIGHTNING.
DO NOT WAIT FOR THE SOUND OF THUNDER BEFORE TAKING COVER. SEEK
SHELTER IMMEDIATELY INSIDE A STURDY STRUCTURE AND STAY AWAY FROM
WINDOWS.

&&

LAT...LON 3296 10238 3378 10220 3382 10167 3296 10177
TIME...MOT...LOC 0014Z 255DEG 43KT 3361 10189 

HAIL...0.75IN
WIND...80MPH

$$
574 
WWUS54 KLUB 090028
SVSLUB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LUBBOCK TX
728 PM CDT WED APR 8 2015

TXC219-445-090036-
/O.CAN.KLUB.SV.W.0002.000000T0000Z-150409T0045Z/
HOCKLEY TX-TERRY TX-
728 PM CDT WED APR 8 2015

...THE SEVERE THUNDERSTORM WARNING FOR EASTERN HOCKLEY AND EASTERN
TERRY COUNTIES IS CANCELLED...
    
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF 
HOCKLEY AND TERRY COUNTIES. THEREFORE THE WARNING HAS BEEN CANCELLED.

LAT...LON 3378 10208 3382 10167 3296 10177 3296 10208
TIME...MOT...LOC 0026Z 254DEG 43KT 3366 10166 

$$

TXC303-305-090045-
/O.CON.KLUB.SV.W.0002.000000T0000Z-150409T0045Z/
LUBBOCK TX-LYNN TX-
728 PM CDT WED APR 8 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 745 PM CDT
FOR LUBBOCK AND LYNN COUNTIES...

AT 726 PM CDT...A LINE OF SEVERE THUNDERSTORMS WERE LOCATED FROM 
NEAR IDALOU...OR 13 MILES NORTHEAST OF LUBBOCK...TO NEAR 
O'DONNELL...MOVING EAST AT 50 MPH.

HAZARD...70 MPH WIND GUSTS AND PENNY SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...EXPECT TREE DAMAGE. DAMAGE IS POSSIBLE TO MOBILE            
  HOMES...ROOFS AND OUTBUILDINGS. BLOWING DUST WILL REDUCE 
  VISIBILITIES TO A QUARTER MILE OR  LESS FOR A TIME.

LOCATIONS IMPACTED INCLUDE...
LUBBOCK...TAHOKA...WOLFFORTH...SHALLOWATER...IDALOU...O'DONNELL... 
WOODROW...SLIDE...REESE CENTER...DOWNTOWN LUBBOCK...NEW 
MOORE...LUBBOCK INTERNATIONAL AIRPORT...TEXAS TECH UNIVERSITY...NEW 
DEAL...WILSON...AND NEW HOME.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF 
A BUILDING.

WIND DAMAGE WITH THIS STORM WILL OCCUR BEFORE ANY RAIN OR LIGHTNING.
DO NOT WAIT FOR THE SOUND OF THUNDER BEFORE TAKING COVER. SEEK
SHELTER IMMEDIATELY INSIDE A STURDY STRUCTURE AND STAY AWAY FROM
WINDOWS.

&&

LAT...LON 3378 10208 3382 10167 3296 10177 3296 10208
TIME...MOT...LOC 0026Z 254DEG 43KT 3366 10166 

HAIL...0.75IN
WIND...70MPH

$$
643 
WWUS54 KLUB 090038
SVSLUB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LUBBOCK TX
738 PM CDT WED APR 8 2015

TXC303-305-090045-
/O.CON.KLUB.SV.W.0002.000000T0000Z-150409T0045Z/
LUBBOCK TX-LYNN TX-
738 PM CDT WED APR 8 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 745 PM CDT
FOR CENTRAL LUBBOCK AND CENTRAL LYNN COUNTIES...

AT 737 PM CDT...A LINE OF SEVERE THUNDERSTORMS WERE LOCATED FROM 
LORENZO...TO NEAR O'DONNELL...MOVING EAST AT 40 MPH.

HAZARD...60 MPH WIND GUSTS AND PENNY SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES. 

LOCATIONS IMPACTED INCLUDE...
LUBBOCK...TAHOKA...IDALOU...O'DONNELL AND WILSON. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

WIND DAMAGE WITH THIS STORM WILL OCCUR BEFORE ANY RAIN OR LIGHTNING.
DO NOT WAIT FOR THE SOUND OF THUNDER BEFORE TAKING COVER. SEEK
SHELTER IMMEDIATELY INSIDE A STURDY STRUCTURE AND STAY AWAY FROM
WINDOWS.

&&

LAT...LON 3378 10178 3382 10167 3296 10177 3296 10188
TIME...MOT...LOC 0037Z 255DEG 34KT 3369 10154 

HAIL...0.75IN
WIND...60MPH

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lubbock, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 8, 6:57 PM CDT, 11 minutes earlier.

Area forecast discussion, Apr 8, 6:57 PM CDT, 11 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LUBBOCK TX
657 PM CDT WED APR 8 2015

.UPDATE...
HAVE INCREASED POPS AS DRYLINE REMAINS POSITIONED FROM NEAR OR
JUST EAST OF TURKEY TO MATADOR TO RALLS TO O'DONNELL. STRONGEST
ACTIVITY CONTINUES TO STRETCH FROM NEAR CEE VEE BACK TO CROSBYTON
WHILE ADDITIONAL DEVELOPMENT TAKES PLACE NEAR POST TO LAKE ALAN
HENRY. ANOTHER LINE OF CONVECTION EXTENDING FROM LEVELLAND TO
BROWNFIELD PUSHING EAST HAS HAD A HISTORY OF PRODUCING 60+ MPH
WIND GUSTS...LIKELY RESULTING IN BLOWING DUST AND SUBSTANTIALLY
REDUCED VISIBILITIES IMPACTING THE SOUTHERN TO CENTRAL SOUTH
PLAINS.

&&

.AVIATION...
AREAS OF SHOWERS AND THUNDERSTORMS CONTINUE ACROSS THE REGION THIS
EVENING...BUT HAVE LEFT MENTION OUT OF FORECAST FOR NOW GIVEN
THEIR RELATIVELY ISOLATED TO SCATTERED NATURE OVERALL.
NONETHELESS...WILL SEE SOME CB IN FLIGHT ROUTES IN ALL DIRECTIONS
FOR THE NEXT FEW HOURS BEFORE FOCUS SHIFTS EAST OF KCDS OVERNIGHT.
SOUTH/SOUTHWEST WINDS WILL CONTINUE BLOWING NEAR 15-20 KNOTS WITH
GUSTS OF 25-30 KNOTS THIS EVENING...BEFORE DECREASING BY MIDNIGHT
AND VEERING NORTHWEST LATE TONIGHT INTO THURSDAY MORNING IN
ASSOCIATION WITH AN APPROACHING FRONTAL BOUNDARY. NO DETRIMENT TO
VFR CONDITIONS EXPECTED AT THIS TIME OUTSIDE OF ISOLATED WIND
GUSTS KICKING UP LOCALIZED AREAS OF DUST.

&&

.PREV DISCUSSION... /ISSUED 344 PM CDT WED APR 8 2015/

SHORT TERM...
CLOUD COVER CONTINUES TO STREAM ACROSS THE REGION AS UPPER LEVEL LOW
TRANSLATES FROM WY INTO THE UPPER MISSISSIPPI VALLEY OVER THE NEXT
24 HOURS. WEST SOUTHWESTERLY FLOW IS EXPECTED TO PERSIST THROUGH
THE PERIOD. THE RED FLAG SETUP HAS MORE OR LESS FIZZLED WITH THE
EXCEPTION OF OUR NORTHWESTERN ZONES. THE NORTHWEST HAS ACCUMULATED
SOME RED FLAG MINUTES TODAY WITH PARTIAL CLEARING. HOWEVER WE WILL
KEEP THE WARNING IN PLACE IN THE NORTHWEST FOR NOW GIVEN THE
INCREASING THREAT OF HIGH BASED STORMS WITH DRY
LIGHTNING/DOWNBURST POTENTIAL THIS AFTERNOON INTO THE EARLY
EVENING HOURS. FURTHER EAST...WILL CANCEL RED FLAG AS IT APPEARS
VERY UNLIKELY THAT WE WILL MAKE CRITERIA. STILL...THE TSTM THREAT
EXISTS. HAVE INCREASED POPS WEST OF THE DRYLINE TO HIGHLIGHT THE
THREAT FOR WHAT MAY END UP AS HIGH BASED THUNDERVIRGA. EAST OF THE
DRYLINE...NEAR A TRIPLE POINT IN THE SERN PANHANDLE...POPS HAVE
BEEN INCREASED TO SOLID CHANCE TO LIKELY. DRYLINE WILL ATTEMPT TO
RETREAT WESTWARD OVERNIGHT AS DRY COLD FRONT APPROACHES THE REGION
THURSDAY MORNING. THIS WILL BRING NORTHERLY WINDS TO THE AREA BY
THURSDAY AFTERNOON AND KNOCKING OFF A FEW DEGREES FROM THE HIGHS
OVER VALUES SEEN TODAY.

LONG TERM...
A COLD FRONT WILL PUSH DOWN INTO CENTRAL AND SOUTH TEXAS ON
THURSDAY. MOISTURE WILL BE VERY SLOW TO RECOVER ON FRIDAY WITH WINDS
SWINGING AROUND TO THE EAST. MOISTURE/HIGH THETA-E AIR WILL MOSTLY
STAY TO THE SOUTH ON FRIDAY BUT WILL SLOWLY INCREASE OVER THE
SOUTHERN ROLLING PLAINS. A LITTLE BIT OF AN INCREASE IN ISENTROPIC
LIFT MAY GARNER SOME PRECIPITATION ON FRIDAY NIGHT. ALTHOUGH
INSTABILITY WILL BE NEARLY NON EXISTENT DUE TO THE LACK OF MOISTURE.
THE HIGHER THETA-E AIR WILL NOT SUBSTANTIALLY MAKE IT BACK INTO THE
REGION UNTIL SATURDAY.

THE DRYLINE SHOULD NOT MOVE TOO FAR EAST DURING THE AFTERNOON ON
SATURDAY AND SUNDAY. WINDS ALOFT WILL NOT BACK UNTIL SUNDAY WITH THE
APPROACH OF THE DEEP TROUGH. MODELS SHOW WINDS AT 500MB BACKING AS
FAR TO THE SSE ON SUNDAY AFTERNOON. THIS TROUGH WILL TAKE ON AN
INCREASING NEGATIVE TILT AS IT MOVES ACROSS NORTHERN
MEXICO/SOUTHWESTERN US. ANALOG GUIDANCE ALSO SHOWS A SIGNIFICANT
NUMBER OF SEVERE EVENTS OCCURRING. OVERALL...CONFIDENCE IS INCREASING
AS MUCH AS IT CAN THIS FAR OUT IN A SEVERE WEATHER OCCURRENCE FOR
SATURDAY OR SUNDAY. ALTHOUGH AT THE MOMENT...SUNDAY SHOWS THE MOST
PROMISE.

&&

.PRELIMINARY POINT TEMPS/POPS...
FRIONA        84  40  71  36 /  20  10   0   0
TULIA         88  45  75  39 /  20  20   0   0
PLAINVIEW     88  46  76  41 /  20  20   0   0
LEVELLAND     87  46  78  42 /  20  20   0   0
LUBBOCK       89  50  80  44 /  20  20   0   0
DENVER CITY   87  47  77  44 /  20  20   0  10
BROWNFIELD    87  48  78  45 /  20  20   0   0
CHILDRESS     94  56  84  46 /  50  20   0   0
SPUR          89  56  83  47 /  20  20   0   0
ASPERMONT     91  62  87  49 /  20  20   0  10

&&

.LUB WATCHES/WARNINGS/ADVISORIES...
RED FLAG WARNING UNTIL 8 PM CDT THIS EVENING FOR TXZ021>023-027-
028-033-034-039.

&&

31
Hazardous weather outlook, Apr 8, 4:58 PM CDT, 2 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LUBBOCK TX
458 PM CDT WED APR 8 2015

TXZ021>044-092200-
PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE-
FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING-
YOAKUM-TERRY-LYNN-GARZA-KENT-STONEWALL-
458 PM CDT WED APR 8 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EXTREME SOUTHERN TEXAS
PANHANDLE...SOUTH PLAINS AND ROLLING PLAINS.

.DAY ONE...TONIGHT
A RISK OF STRONG SEVERE THUNDERSTORMS EXISTS THIS EVENING ACROSS
WEST TEXAS. THE MOST SIGNIFICANT RISK IS ACROSS THE SOUTHEASTERN
TEXAS PANHANDLE WHERE A TORNADO WATCH IS IN EFFECT UNTIL MIDNIGHT.
HAIL TO THE SIZE OF GOLF BALLS AND WIND GUSTS TO 60 MPH ARE ALSO
POSSIBLE.

A RED FLAG WARNING IS IN EFFECT FOR THE WESTERN SOUTH PLAINS AND
SOUTHWESTERN TEXAS PANHANDLE UNTIL 7 PM.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
SEVERE THUNDERSTORMS MAY DEVELOP SATURDAY AND SUNDAY OVER
PORTIONS OF THE OUTLOOK AREA.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE REQUESTED EAST OF THE CAPROCK ESCARPMENT
LATE THIS AFTERNOON INTO THIS EVENING.

In the hours before

Special weather statement, Apr 8, 5:13 PM CDT, 1 hour 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LUBBOCK TX
513 PM CDT WED APR 8 2015

TXZ035-082230-
LUBBOCK TX-
513 PM CDT WED APR 8 2015

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN LUBBOCK COUNTY UNTIL
530 PM CDT...

AT 512 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
SLATON...MOVING NORTHEAST AT 50 MPH.

HALF INCH HAIL...WIND GUSTS UP TO 50 MPH...AND OCCASIONAL CLOUD TO
GROUND LIGHTNING WILL BE POSSIBLE WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
SLATON AND RANSOM CANYON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

HEAVY RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO
PONDING OF WATER ON ROADWAYS.

&&

LAT...LON 3348 10186 3367 10157 3361 10157 3340 10158
      3340 10181
TIME...MOT...LOC 2212Z 239DEG 45KT 3345 10173

23
Special weather statement, Apr 8, 5:36 PM CDT, 1 hour 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LUBBOCK TX
536 PM CDT WED APR 8 2015

TXZ036-037-042-043-082300-
DICKENS TX-CROSBY TX-GARZA TX-KENT TX-
536 PM CDT WED APR 8 2015

...SIGNIFICANT WEATHER ADVISORY FOR CROSBY...NORTHERN KENT...DICKENS
AND NORTHERN GARZA COUNTIES UNTIL 600 PM CDT...

AT 534 PM CDT...DOPPLER RADAR WAS TRACKING A CLUSTER OF STRONG
THUNDERSTORMS...MOVING NORTHEAST AT 55 MPH. ONE STORM WAS LOCATED
NEAR DICKENS...ANOTHER NEAR KALGARY AND A THIRD STORM NEAR LORENZO.

HALF INCH HAIL...WIND GUSTS UP TO 50 MPH...AND OCCASIONAL CLOUD TO
GROUND LIGHTNING WILL BE POSSIBLE WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
CROSBYTON...DICKENS...RALLS...SPUR...LORENZO...KALGARY...GIRARD...
MCADOO...WHITE RIVER LAKE...SOUTHLAND...CAPROCK AND AFTON.

THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 3330 10155 3375 10156 3383 10053 3338 10053
      3321 10129
TIME...MOT...LOC 2234Z 239DEG 47KT 3364 10083

23
Special weather statement, Apr 8, 6:04 PM CDT, 1 hour 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LUBBOCK TX
604 PM CDT WED APR 8 2015

TXZ030-031-036-037-082330-
DICKENS TX-CROSBY TX-MOTLEY TX-FLOYD TX-
604 PM CDT WED APR 8 2015

...SIGNIFICANT WEATHER ADVISORY FOR CROSBY...SOUTHEASTERN FLOYD...
SOUTHWESTERN MOTLEY AND DICKENS COUNTIES UNTIL 630 PM CDT...

AT 603 PM CDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM 6 MILES EAST OF CONE TO
NEAR WHITE RIVER LAKE...AND MOVING NORTHEAST AT 40 MPH.

DIME SIZE HAIL...WIND GUSTS UP TO 50 MPH...AND FREQUENT CLOUD TO
GROUND LIGHTNING WILL BE POSSIBLE WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
CROSBYTON...MATADOR...DICKENS...RALLS...SPUR...MCADOO...WHITE RIVER
LAKE...DOUGHERTY...CONE...AFTON AND ROARING SPRINGS.

THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 3415 10078 3365 10055 3347 10052 3341 10139
      3387 10147
TIME...MOT...LOC 2303Z 233DEG 36KT 3382 10128 3352 10107

23
Special weather statement, Apr 8, 6:21 PM CDT, 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LUBBOCK TX
621 PM CDT WED APR 8 2015

TXZ036-082345-
CROSBY TX-
621 PM CDT WED APR 8 2015

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL CROSBY COUNTY UNTIL 645
PM CDT...

AT 620 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
CAPROCK...OR 12 MILES SOUTHWEST OF CROSBYTON...MOVING NORTHEAST AT 45
MPH.

NICKEL SIZE HAIL...WIND GUSTS UP TO 50 MPH...AND FREQUENT CLOUD TO
GROUND LIGHTNING WILL BE POSSIBLE WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
CROSBYTON...RALLS AND CAPROCK.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 3342 10144 3356 10156 3358 10156 3380 10122
      3379 10113 3376 10108 3355 10109
TIME...MOT...LOC 2320Z 233DEG 38KT 3355 10143

23
Special weather statement, Apr 8, 6:30 PM CDT, 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LUBBOCK TX
630 PM CDT WED APR 8 2015

TXZ031-037-082345-
DICKENS TX-MOTLEY TX-
630 PM CDT WED APR 8 2015

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN MOTLEY AND NORTHERN
DICKENS COUNTIES UNTIL 645 PM CDT...

AT 629 PM CDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM 9 MILES EAST OF DOUGHERTY
TO NEAR DICKENS...AND MOVING NORTHEAST AT 40 MPH.

NICKEL SIZE HAIL...WIND GUSTS OF 50 TO 55 MPH...AND FREQUENT CLOUD TO
GROUND LIGHTNING WILL BE POSSIBLE WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
MATADOR...DICKENS...AFTON AND ROARING SPRINGS.

THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 3416 10064 3357 10054 3350 10097 3395 10101
TIME...MOT...LOC 2329Z 245DEG 36KT 3391 10093 3360 10088

23
Special weather statement, Apr 8, 6:56 PM CDT, 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LUBBOCK TX
656 PM CDT WED APR 8 2015

TXZ034-035-040-041-090030-
LYNN TX-HOCKLEY TX-TERRY TX-LUBBOCK TX-
656 PM CDT WED APR 8 2015

...SIGNIFICANT WEATHER ADVISORY FOR EASTERN HOCKLEY...TERRY...WESTERN
LUBBOCK AND WESTERN LYNN COUNTIES UNTIL 730 PM CDT...

AT 653 PM CDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS FROM 5 MILES SOUTHWEST OF WELLMAN TO 5 MILES
NORTH OF LEVELLAND...MOVING NORTHEAST AT 40 MPH.

WIND GUSTS OF 50 TO 60 MPH AND OCCASIONAL CLOUD TO GROUND LIGHTNING
WILL BE POSSIBLE WITH THESE STORMS.

AREAS OF THICK BLOWING DUST WILL ACCOMPANY THESE STORMS AND WILL
DROP VISIBILITIES TO A MILE OR LESS.

LOCATIONS IMPACTED INCLUDE...
LUBBOCK...LEVELLAND...BROWNFIELD...ABERNATHY...WOLFFORTH...
SHALLOWATER...SLIDE...LUBBOCK SOUTH PLAINS MALL...REESE CENTER...
LOCKETVILLE...NEW MOORE...MEADOW...SMYER... ROPESVILLE...NEW
HOME...AND WELLMAN.

LAT...LON 3296 10250 3370 10241 3383 10185 3297 10194
TIME...MOT...LOC 2353Z 242DEG 60KT 3334 10222

The office that day

Everything else NWS Lubbock, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 8, 7:19 PM CDTSpecial Weather StatementLUBChildress26 min
Apr 8, 7:31 PM CDTSevere Thunderstorm WarningLUBCrosby, Lubbock29 min
Apr 8, 7:34 PM CDTSevere Thunderstorm WarningLUBGarza, Lynn41 min
Apr 8, 7:58 PM CDTSevere Thunderstorm WarningLUBCrosby, Dickens, Floyd, Motley47 min
Apr 8, 8:14 PM CDTSevere Thunderstorm WarningLUBGarza, Kent46 min
Apr 8, 8:45 PM CDTSevere Thunderstorm WarningLUBDickens, Kent, King, Stonewall30 min
Apr 8, 9:02 PM CDTSpecial Weather StatementLUBCottle28 min
Apr 8, 9:15 PM CDTSevere Thunderstorm WarningLUBCottle, King, Stonewall15 min
Apr 8, 9:33 PM CDTSpecial Weather StatementLUBCottle, King12 min

Nearby

Severe Thunderstorm Warnings in Texas, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.